Work

Desflurane Hepatitis Associated with Hapten and Autoantigen-Specific IgG4 Antibodies

Year: 2007
Type: article
Study design: Case Report
Abstract: In Brief BACKGROUND: Three cases of drug-induced liver injury (DILI) have been reported after desflurane anesthesia. However, no previous reports have detected serum autoantibodies such as that reported with DILI from halothane or isoflurane. METHODS AND RESULTS: We describe the first documentation of cytochrome P450 2E1 IgG4 autoantibodies, as well as 58 kDa endoplasmic reticulum protein and trifluoroacetyl chloride hapten-specific IgG4 antibodies, in a patient who developed DILI after desflurane anesthesia. CONCLUSIONS: These findings suggest that allergic and autoimmune mechanisms have critical roles in the development of desflurane DILI. IMPLICATIONS: We provide the first documentation of cytochrome P450 2E1 IgG4 autoantibodies, as well as 58 kDa endoplasmic reticulum protein and trifluoroacetyl chloride hapten-specific IgG4 antibodies, in a patient who developed hepatitis after desflurane anesthesia. These findings suggest that allergic and autoimmune mechanisms have critical roles in the development of desflurane-induced liver injury.
Language: English
Subfield: Pharmacology
Open Access status: green
OpenAlex ID: W2098216948
FWCI: 2.447
Cites: 17
Cited by: 38
Related to: 10